Missouri, 2005Drought in Missouri, August 1 to 31, 2005
August 1 to 31, 2005 · NWS LSX · 29 events in 29 counties and zones
The agricultural and hydrologic drought continued across the area. Even though conditions did improve in some areas as a large part of east central and southeast Missouri were raised from D3 status (severe drought) to D0 status (abnormally dry), all but 2 counties in the state were declared disaster areas due to the drought.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The agricultural and hydrologic drought continued across the area. Even though conditions did improve in some areas as a large part of east central and southeast Missouri were raised from D3 status (severe drought) to D0 status (abnormally dry), all but 2 counties in the state were declared disaster areas due to the drought. Most of northeast Missouri remained in D2 status (severe drought).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 31, 2:00 PM CST, 10 hours earlier.
Area forecast discussion, Jul 31, 2:00 PM CST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SUN JUL 31 2005
.DISCUSSION...
MAIN FEATURES DEALING WITH AND DISCUSSED YDA REMAIN THE SAME TDA.
RDG OF HI PRES ALF CONTS TO DOMINATE THE REGION AND THIS WILL PRETTY
MUCH REMAIN THE CASE UNTIL THE LATER HALF OF THE WEEK WHEN A STG
TROF MOVING THRU THE HIER LATITUDES ACRS CNTRL CANADA AMPLIFIES AND
THE SRN EXTENSION MOVS THRU THE UPR MS VLY AND GRTLKS REGION. CDFNT
ASSOCD WITH THE TROF PASSAGE IS A BIT FASTER IN THE LATEST MDL RUNS
AND THEREFORE HAVE SPED UP THE TIMING OF THIS FROPA ACRS THE NRN
HALF OF THE CWFA TO THE THURS NGT PD AND PTS SOUTH ON FRI. A CHANCE
OF MORE ORGANIZED PCPN WILL COME WITH THE FRONT ALTHO WITH DYNAMICS
FAR RMVD...NOTHING TO GET TO CRAZY ABT ATTM. WUD BE GREAT TO SEE A
GOOD WDSPRD .50-1.00 INCHES OF PCPN...FINGERS CROSSED. UNTIL THEN
ANY HOPE OF PCPN WILL COME WITH DECAYING NOCTURNAL MCSS ASSOCD WITH
THE LLJ AND TRANSIENT DISTRUBANCES ROTG THRU THE NCNTRL PLAINS INTO
THE MIDWEST. THIS IS THE CASE ATTM WITH RESIDUAL WDLY SCT -SHRA OVR
NE MO/WC IL. THERE IS AN APPARENT MCV OVR WRN IL...BUT IT IS MOVG
INTO THE RDG AND DONT THINK IT WILL HAVE ANY IMPACT. HAVE CARRIED
SOME LOW POPS TO ACCT FOR THE CURRENT -SHRA ACTIVITY TNGT...HOWEVER
IT IS MOVG FURTHER INTO THE LOW LVL RDG AND SHUD CONT TO DSIPT AS IT
TRACKS SEWD. MORE LIKELY WHAT WE WILL SEE TNGT AND OVER THE NEXT
FEW DAYS IS PERIODIC DEBRIS CLDS FROM CONVECTIVE SYSTEMS. YDA WE
DISCUSSED THE SERN U.S. UPR TROF AND SOME RETROGRESSION OF THIS AND
AN INCREASE IN MSTR TWDS MIDWEEK. AS SUSPECTED THE MDLS ARE UNSURE
OF THIS NOW. NONETHELESS WE STAY THE COURSE WITH AN INCREASE IN
CLDS AND SLGT CHC POPS BY THURS. TMPS SHUD MODERATE A BIT EACH DAY
AS THE PERSISTENT LOW LVL RDG CONTS TO SLOWLY WKN AND LOW LVL FLOW
BCMS INCREASING SLY.
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
GLASS
Hazardous weather outlook, Jul 31, 10:39 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1139 PM CDT SUN JUL 31 2005
ILZ095>097-MOZ018-019-026-027-034-035-020445-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
1139 PM CDT SUN JUL 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
THURSDAY NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-020445-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
1139 PM CDT SUN JUL 31 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
BRITT
Drought, Audrain
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Audrain forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
Drought, Boone
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.991, -92.310 (the zone’s center; the record gives no point)
Drought, Madison
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
Drought, Marion
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.806, -91.622 (the zone’s center; the record gives no point)
Drought, Moniteau
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Moniteau forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.633, -92.583 (the zone’s center; the record gives no point)
Drought, Monroe
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Monroe forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.496, -92.001 (the zone’s center; the record gives no point)
Drought, Montgomery
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.942, -91.470 (the zone’s center; the record gives no point)
Drought, Osage
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.460, -91.862 (the zone’s center; the record gives no point)
Drought, Pike
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pike forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.344, -91.171 (the zone’s center; the record gives no point)
Drought, Ralls
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ralls forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.528, -91.522 (the zone’s center; the record gives no point)
Drought, Reynolds
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Reynolds forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
Drought, Shelby
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
Drought, St. Charles
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Charles forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
Drought, St. Francois
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Francois forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Drought, St. Louis
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Louis forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
Drought, St. Louis (C)
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- St. Louis (C) forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
Drought, Ste. Genevieve
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ste. Genevieve forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
Drought, Warren
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
Drought, Washington
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.962, -90.877 (the zone’s center; the record gives no point)
Drought, Callaway
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Callaway forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
Drought, Cole
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cole forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.505, -92.282 (the zone’s center; the record gives no point)
Drought, Crawford
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Crawford forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Drought, Franklin
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
Drought, Gasconade
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Gasconade forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.441, -91.508 (the zone’s center; the record gives no point)
Drought, Iron
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Iron forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Drought, Knox
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.128, -92.148 (the zone’s center; the record gives no point)
Drought, Lewis
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lewis forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
Drought, Lincoln
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.058, -90.960 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, August 1 to 31, 2005$60 million · 21 events
- Drought in Iowa, August 1 to 31, 2005$43 million · 20 events
- Drought in Illinois, August 1 to 31, 2005$48 million · 13 events
- Drought in Missouri, August 1 to 31, 2005$12 million · 2 events
- Tornado and Hail in New York, August 1, 2005$330,000 · F1 · 11 events
- Lightning Strike in New Hampshire, August 1, 2005$150,000 · 1 event
- Lightning Strike in North Carolina, August 1, 2005$150,000 · 1 event
- Damaging Winds in Vermont, August 1, 2005$110,000 · 70 kt wind · 2 events
- Lightning Strike in Louisiana, August 1, 2005$100,000 · 1 event
- Flash Flood in Arizona, August 1, 2005$100,000 · 1 event
- Damaging Wind and Lightning Strikes in Massachusetts, August 1 to 2, 2005$45,000 · 50 kt wind · 4 events
- Lightning Strike in North Carolina, August 1, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468792, 5468793, 5468794, 5468862, 5468863, 5468864, 5468865, 5468866, 5468867, 5468868, 5468869, 5468870, 5468871, 5468872, 5468873, 5468874, 5468875, 5468876, 5468877, 5470095, 5470096, 5470097, 5470098, 5470099, 5470100, 5470101, 5470102, 5470103, 5470104.